Alert archive / Idaho / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Sep 5, 2009, 4:28 AM MDT. It took effect at Sep 5, 2009, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2009, 4:28 AM MDT (10:28 UTC)
- In effect from
- Sep 5, 2009, 2:00 PM MDT
- Expired
- Sep 5, 2009, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 051028 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 428 AM MDT SAT SEP 5 2009 IDZ409-412-477-052230- /O.NEW.KPIH.FW.W.0004.090905T2000Z-090906T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 428 AM MDT SAT SEP 5 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND LIGHTNING IN SOUTHEAST IDAHO ZONES 409...412 AND 477... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. A PACIFIC LOW PRESSURE DISTURBANCE WILL MOVE INLAND TODAY. THE AIR MASS WILL BECOME UNSTABLE WITH SCATTERED RAIN SHOWERS AND THUNDERSTORMS DEVELOPING IN THE SAWTOOTH FOREST...MIDDLE SNAKE RIVER VALLEY AND RAFT RIVER AREA BY 1400 HOURS AND CONTINUE THROUGH 2100 HOURS. THUNDERSTORMS THAT DEVELOP WILL MOVE TO THE NORTHEAST AT 15 MPH. PRECIPITATION WILL BE GENERALLY LESS THAN ONE TENTH INCH. ISOLATED STRONGER THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
000 WWUS85 KPIH 052042 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 242 PM MDT SAT SEP 5 2009 IDZ409-412-477-060300- /O.CON.KPIH.FW.W.0004.000000T0000Z-090906T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 242 PM MDT SAT SEP 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A PACIFIC LOW PRESSURE DISTURBANCE WILL MOVE INLAND TODAY. THE AIR MASS WILL BECOME UNSTABLE WITH SCATTERED RAIN SHOWERS AND THUNDERSTORMS DEVELOPING IN THE SAWTOOTH FOREST...MIDDLE SNAKE RIVER VALLEY AND RAFT RIVER AREA BY 1500 HOURS AND CONTINUE THROUGH 2100 HOURS. THUNDERSTORMS THAT DEVELOP WILL MOVE TO THE NORTHEAST AT 15 MPH. PRECIPITATION WILL BE GENERALLY LESS THAN ONE TENTH INCH. ISOLATED STRONGER THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KPIH 060234 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 834 PM MDT SAT SEP 5 2009 IDZ409-412-477-060345- /O.EXP.KPIH.FW.W.0004.000000T0000Z-090906T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 834 PM MDT SAT SEP 5 2009 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR SOUTHEAST IDAHO ZONES 409...412 AND 477... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. LIGHTNING ACTIVITY HAS ENDED ACROSS SOUTHEAST IDAHO. RED FLAG CONDITIONS ARE NO LONGER EXPECTED THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 5, 3:39 AM MDT, 49 minutes earlier.
Area forecast discussion, Sep 5, 3:39 AM MDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 339 AM MDT SAT SEP 5 2009 .SHORT TERM...TODAY THROUGH MON NIGHT. WE HAVE THE MOISTURE WITH PRECIPITABLE WATER NEARING 1 INCH...UNSTABLE AIR WITH EVEN GFS CAPE AND LIFTED INDEX SOLIDLY FAVORING THUNDERSTORMS THIS AFTERNOON AND EVENING...AND ALL THAT IS NEEDED IS A TRIGGER. WE APPEAR TO HAVE IT IN A SHORTWAVE MOVING THROUGH THE UPPER LEVEL SOUTHWEST FLOW DURING THE DAY TODAY. THUS HAVE KEPT POP HIGH WITH THUNDERSTORMS. UNSURE HOW WET THEY WILL BE...AS MODEL QPF IS ACTUALLY LIMITED. THE DISCONNECT HERE IS PUZZLING...AS PRECIPITABLE WATER IS HIGH ENOUGH TO BORDER ON FLASH FLOODING IF STORMS ARE SLOW MOVING. HOWEVER...STEERING FLOW ALOFT IS INCREASING TODAY AS WELL AS SURFACE WIND. STILL...DO NOT EXPECT WIND TO REACH LAKE WIND ADVISORY CRITERIA TODAY...THOUGH AWFULLY CLOSE FOR THE EARLY EVENING HOURS AT AROUND 11KT FOR THE RESERVOIR. MORE SHOWERS AND THUNDERSTORMS EXPECTED SUN AFTERNOON AS MONSTER UPPER LEVEL LOW CONTINUES ITS NORTHEASTWARD TRACK. FOCUS WILL BE ON EASTERN HALF OF FORECAST AREA WITH A QUICK DECREASE DURING THE LATE AFTERNOON. WITH ALL THE CLOUD COVER...THEN A COLD FRONT ON SUN...EXPECT AFTERNOON HIGHS TO DROP STRONGLY WITH MON HIGHS ABOUT 10 DEG F COLDER THAN SUN. .LONG TERM...TUE THROUGH NEXT SAT NIGHT. COLD AIR MAXES OUT OVER EASTERN IDAHO ON TUE. AFTER THIS A COUPLE OF DAYS OF ZONAL FLOW BEFORE ECMWF AND GFS SOLUTIONS DIVERGE. THE FAST ZONAL FLOW COULD HAVE ENOUGH DIFFLUENCE TO GENERATE SOME ISOLATED AFTERNOON/EVENING THUNDERSTORMS...MAINLY FARTHER NORTH WHERE FLOW BECOMES MORE CYCLONIC WITH LOW PRESSURE WELL INTO CANADA DURING THAT TIME. HIGH PRESSURE ON THE GFS THEN REALLY BUILDS IN STRONGLY WITH 500MB HIGHS SIMILAR TO HIGH SUMMER. ECMWF IS NOT AS STRONG WITH THE LOW...THUS HAVE BIASED WITH COLDER TEMPERATURES DURING THE DAY AND WARMER TEMPERATURES AT NIGHT THAN GFS MOS GUIDANCE FOR THIS PART OF THE MEDIUM RANGE FORECAST. POPS REMAIN LOW WITH NO SIGNIFICANT WAVE PASSING THROUGH. THE ZONAL FLOW ALOFT PERIOD COULD MEAN SOME BREEZY AFTERNOON/EVENING WIND TUE AND WED. IF THE ECMWF HAS THE BETTER SOLUTION...THE BREEZES COULD CONTINUE UNTIL THE END OF THE PERIOD. MESSICK && .AVIATION...MOIST SOUTHERLY FLOW REMAINS OVER SOUTHEAST IDAHO TODAY AHEAD OF A LOW PRESSURE DISTURBANCE MOVING INTO THE PACIFIC NORTHWEST. SCATTERED RAIN SHOWERS WILL DEVELOP THIS AFTERNOON WITH A MID LEVEL SPOKE OF ENERGY ROTATING THROUGH THE FORECAST AREA. THE AIR MASS BECOMES UNSTABLE ENOUGH FOR THUNDERSTORMS AROUND 20Z THROUGH 03Z. LOCAL MVFR CEILINGS ARE POSSIBLE NEAR THUNDERSTORMS AND OVER HIGHER ELEVATIONS. THUNDERSTORM WIND GUSTS WILL BE UP TO 45 MPH. A PACIFIC COLD FRONT WILL CROSS THE AREA SUNDAY. A FEW SHOWERS ARE POSSIBLE BUT BREEZY WINDS ARE EXPECTED MOST EVERYWHERE. RS && .FIRE WEATHER...MOIST SOUTHERLY FLOW REMAINS OVER SOUTHEAST IDAHO TODAY AHEAD OF A PACIFIC LOW PRESSURE DISTURBANCE MOVING INLAND. THE AIRMASS WILL BECOME UNSTABLE FOR SCATTERED SHOWERS AND THUNDERSTORMS THUNDERSTORMS TO DEVELOP ACROSS THE DISTRICT BETWEEN 1400 AND 2100 HOURS. PRECIPITATION WITH THUNDERSTORMS WILL BE GENERALLY .02 TO .08 INCH. A RED FLAG WARMING WILL BE ISSUED FOR ZONES 409...412 AND 477. THIS LOW PRESSURE SYSTEM COMES IN TWO PUSHES...THE SECOND AND MAIN PUSH COMES INLAND SUNDAY WITH A SURFACE COLD FRONT CROSSING SOUTHEAST IDAHO DURING THE AFTERNOON. SOUTHWEST WINDS WILL BE BREEZY MOST EVERYWHERE BUT MINIMUM AFTERNOON RELATIVE HUMIDITY WILL BE UPPER TEENS TO LOWER 20S. RS && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR IDZ409-412-477. &&
Hazardous weather outlook, Sep 4, 9:35 PM MDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 935 PM MDT FRI SEP 4 2009 IDZ017>025-031-032-051415- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 935 MDT FRI SEP 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY...STARTING AS EARLY AS THE MID-MORNING HOURS. WIND IS EXPECTED TO INCREASE DURING THE LATE AFTERNOON ON SATURDAY AND MAY MAKE BOATING ON THE AMERICAN FALLS RESERVOIR HAZARDOUS. HOLIDAY BOATERS SHOULD CHECK ON THE LATEST WINDS AND BE PREPARED FOR DIFFICULT BOATING CONDITIONS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.